Alert archive / Colorado / Freeze Warnings in 2011
Freeze Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this freeze warning at Sep 22, 2011, 1:45 PM MDT for Gunnison County, Montrose County, Colorado. It took effect at Sep 23, 2011, 3:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2011, 1:45 PM MDT (19:45 UTC)
- In effect from
- Sep 23, 2011, 3:00 AM MDT
- Expired
- Sep 23, 2011, 8:29 AM MDT
- In force
- 5 hr
- Issued by
- NWS Grand Junction, CO
Counties Gunnison County, CO, Montrose County, CO
The radar
The Grand Junction radar (KGJX), 76 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2621 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900 WWUS75 KGJT 221945 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 145 PM MDT THU SEP 22 2011 ...FREEZE WARNING FOR GUNNISON AND VICINITY TONIGHT... .CLEAR SKIES AND DRY AIR WILL ALLOW TEMPERATURES TONIGHT TO AGAIN DROP BELOW FREEZING IN MANY AREAS IN THE UPPER GUNNISON RIVER VALLEY. COZ014-230430- /O.NEW.KGJT.FZ.W.0013.110923T0900Z-110923T1500Z/ UPPER GUNNISON RIVER VALLEY- INCLUDING THE CITIES OF...GUNNISON...CIMARRON 145 PM MDT THU SEP 22 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY. * TIMING...TEMPERATURES WILL DROP BELOW FREEZING AFTER 300 AM MDT AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE. * TEMPERATURES...28 TO 32 DEGREES. * IMPACTS...TEMPERATURE-SENSITIVE PLANTS WILL BE AT RISK OF FROST OR FREEZE DAMAGE AND SHOULD BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JAD
3 follow-up statements
030 WWUS75 KGJT 230406 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1006 PM MDT THU SEP 22 2011 ...FREEZE WARNING FOR GUNNISON AND VICINITY TONIGHT... .CLEAR SKIES AND DRY AIR WILL ALLOW TEMPERATURES TONIGHT TO AGAIN DROP BELOW FREEZING IN MANY AREAS IN THE UPPER GUNNISON RIVER VALLEY. COZ014-231215- /O.CON.KGJT.FZ.W.0013.110923T0900Z-110923T1500Z/ UPPER GUNNISON RIVER VALLEY- INCLUDING THE CITIES OF...GUNNISON...CIMARRON 1006 PM MDT THU SEP 22 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * TIMING...TEMPERATURES WILL DROP BELOW FREEZING AFTER 300 AM MDT AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE. * TEMPERATURES...28 TO 32 DEGREES. * IMPACTS...TEMPERATURE-SENSITIVE PLANTS WILL BE AT RISK OF FROST OR FREEZE DAMAGE AND SHOULD BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CUOCO
616 WWUS75 KGJT 231202 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 602 AM MDT FRI SEP 23 2011 COZ014-231500- /O.CON.KGJT.FZ.W.0013.000000T0000Z-110923T1500Z/ UPPER GUNNISON RIVER VALLEY- INCLUDING THE CITIES OF...GUNNISON...CIMARRON 602 AM MDT FRI SEP 23 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TIMING...TEMPERATURES HAVE DROPPED BELOW FREEZING THIS MORNING AND WILL REMAIN SO UNTIL AFTER SUNRISE. * TEMPERATURES...30 TO 32 DEGREES. * IMPACTS...TEMPERATURE-SENSITIVE PLANTS WILL BE AT RISK OF FROST OR FREEZE DAMAGE AND SHOULD BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
485 WWUS75 KGJT 231429 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 829 AM MDT FRI SEP 23 2011 COZ014-231530- /O.CAN.KGJT.FZ.W.0013.000000T0000Z-110923T1500Z/ UPPER GUNNISON RIVER VALLEY- INCLUDING THE CITIES OF...GUNNISON...CIMARRON 829 AM MDT FRI SEP 23 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE FREEZE WARNING. THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE RISEN ABOVE THE FREEZING MARK AND WILL CONTINUE TO WARM TOWARD AFTERNOON HIGHS IN THE LOWER TO MID 70S. $$ NL
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this freeze warning went out at Sep 22, 11:04 AM MDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 22, 11:04 AM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1104 AM MDT THU SEP 22 2011 UPDATE TO THE AVIATION SECTION FOR 18Z TAFS... && .SHORT TERM /TODAY THROUGH FRIDAY NIGHT/... TWO AREAS OF LOW PRESSURE WILL KEEP HIGH PRESSURE CENTERED OVER CWA FOR SHORT TERM. FIRST...A DEEP AREA OF LOW PRESSURE OVER THE GREAT LAKES WILL BECOME CUTOFF AND THEN BECOME ALMOST STATIONARY. MEANWHILE OUT IN THE BAY OF ALASKA...PIECES OF ENERGY WILL CONTINUE TO ROTATE AROUND ANOTHER AREA OF LOW PRESSURE BRINGING WET CONDITIONS TO THE PACIFIC NORTHWEST. THIS OMEGA BLOCK WILL KEEP FAIR WX IN THE FORECAST FOR THE NEXT SEVERAL DAYS. IN FACT...THE FIRST APPEARANCE OF ANY SIGNIFICANT CHANGES APPEARS TO BE EARLY NEXT WEEK. FREEZE WARNING CONTINUES FOR GUNNISON AREA THROUGH 9AM. CURRENT TEMP AT THE AIRPORT IS 37F BUT WITH A DEWPT OF 25F...EXPECT FREEZING TEMPS IN THE NEXT HOUR OR TWO. WITH ALL THAT BEING SAID...GOING FORECAST CONTINUES WITH PLENTY OF SUNSHINE...DRY CONDITIONS AND WARM TEMPERATURES AND COOL OVERNIGHT LOWS. NOTHING OUT OF THE ORDINARY FOR THIS TIME OF YEAR. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN THROUGH THE WEEKEND. NEGATIVELY TILTED SHORTWAVE IS PROGGED TO MOVE NORTHEASTWARD ACROSS THE DESERT SOUTHWEST SUNDAY...HOWEVER LATEST RUN LOOKING A BIT DRIER SO HAVE BACKED OFF POPS. A SECONDARY WAVE WILL MOVE EAST ACROSS THE FORECAST AREA ON MONDAY WITH A SLIGHT CHANCE OF POPS POSSIBLE OVER THE HIGHER TERRAIN. INSTABILITY SHOWERS ARE POSSIBLE TUESDAY AFTERNOON BEFORE THE RIDGE REBUILDS OVER THE AREA BRINGING SUBSIDENCE AND DRYING. AFTERNOON HIGHS WILL CONTINUE TO BE AT OR A LITTLE ABOVE NORMAL THROUGHOUT THE PERIOD WHILE LOWS STAY A BIT COOL IN THE RELATIVELY DRY AIRMASS. && .AVIATION /FOR 18Z TAF ISSUANCE/... WITH ONLY HIGH CLOUD DECK AOA 20KFT AGL EXPECTED TO MOVE OVERHEAD THIS AFTERNOON...VFR CONDITIONS SHOULD REMAIN IN PLACE THROUGH THE NEXT 24 HOURS. && .GJT ... CO...NONE. UT...NONE. && SHORT TERM...TGR LONG TERM....MPM/NL AVIATION.....TGJT
Hazardous weather outlook, Sep 22, 6:00 AM MDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT THU SEP 22 2011 COZ001>014-017>023-UTZ022>025-027>029-231150- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
Nearby
Freeze Warnings in Colorado, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.